Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 161, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 8, 2003, 12:43 AM CDT for Hale County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2003, 12:43 AM CDT (05:43 UTC)
- Expired
- Jun 8, 2003, 1:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Hale County, TX
The radar
The Lubbock radar (KLBB), 41 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 080543 SVRLBB TXC189-080630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1242 AM CDT SUN JUN 8 2003 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALE COUNTY IN NORTHWEST TEXAS * UNTIL 130 AM CDT * AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS 10 MILES SOUTH OF HALE CENTER...OR ABOUT 6 MILES NORTH OF ABERNATHY...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... PETERSBURG... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3413 10191 3385 10196 3385 10156 3414 10157 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 PM CDT, 9 hours 58 minutes earlier.
Area forecast discussion, Jun 7, 2:45 PM CDT, 9 hours 58 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 245 PM CDT SAT JUN 07 2003 DAY ONE... CLOSED UPPER LOW OVER WESTERN SOUTH DAKOTA ATTM...CONTINUES TO PUSH ALMOST DUE SOUTH TODAY. TROF ASSOCIATED WITH THIS FEATURE SLOWLY TRANSLATES EAST TONIGHT AND SUNDAY AS LOW BEGINS TO SHIFT INTO THE GREAT LAKES REGION. 12Z MODEL RUN SHOWS ENERGY ROTATING AROUND THE TROUGH AND TO AFFECT THE FA BY LATE THIS AFTERNOON AND OVERNIGHT TONIGHT. A COLD FRONT HAD PUSHED INTO THE TEXAS PANHANDLE EARLY THIS AFTERNOON. THIS IS SLIGHTLY AHEAD OF WHAT MODELS ADVERTISED YESTERDAY. MESO-ETA NOT FAR OFF TRACK OF THE FRONTAL POSITION. FRONT IS EXPECTED TO CONTINUE ITS SOUTHWARD PROGRESSION THIS AFTERNOON THROUGH TONIGHT. AS AIRMASS DESTABILIZES THIS AFTERNOON...SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY. HAVE SEEN NO SIGN OF INITIATION AT THIS TIME. LATEST RUC DOES NOT BREAK OUT PRECIP UNTIL AROUND 00Z MAINLY ALONG THE FRONTAL BOUNDARY. LOW LEVEL FLOW IS VERY WEAK...HOWEVER CONVERGENCE ALONG THE FRONT COMBINED WITH STEEP LAPSE RATES SHOULD AID IN DEVELOPMENT DURING THE EVENING HOURS. SOME RETURN MOISTURE ON SUNDAY AND ANY BOUNDARIES LEFT FROM TONIGHTS ACTIVITY COULD HELP A FEW STORMS TO GO UP TOMORROW MAINLY WESTERN AREAS. CURRENT FORECAST SEEMS PLAUSIBLE AND WILL LEAVE RIDE AS IS. FCSTID = XI DAYS TWO THROUGH SEVEN... FOR SUNDAY EVENING...WITH CONTINUED WEST-NORTHWEST FLOW ALOFT...EXPECT ANY STORMS WHICH FORM TO OUR WEST DURING THE AFTERNOON TO PROPAGATE SOUTHEAST OVERNIGHT. THUS WILL KEEP CHANCE OF STORMS IN FOR ENTIRE AREA SUNDAY NIGHT. MONDAY THROUGH FRIDAY...UPPER FLOW SLOWLY SWITCHES FROM WESTERLY TO SOUTHWESTERLY. A WEAK DRYLINE TUESDAY SHOULD CAUSE ENOUGH SURFACE CONVERGENCE TO JUSTIFY SLIGHT CHANCE OF THUNDERSTORMS...OTHERWISE BELIEVE THUNDERSTORM CHANCES WILL BE 10 PERCENT OR LESS. AS THE WEEKEND APPROACHES...SOUTHWESTERLY UPPER FLOW IS FORECAST TO BECOME MORE DIFLUENT. AS SUCH...WILL BRING A SLIGHT CHANCE OF STORMS BACK INTO THE AREA SATURDAY. SEASONAL TEMPERATURES SHOULD PREVAIL THROUGHOUT THE PERIOD. LIPE FRIONA 48 75 56 89 / 40 20 20 10 TULIA 50 74 57 89 / 40 10 20 10 LUBBOCK 51 79 59 90 / 40 10 20 10 BROWNFIELD 52 80 60 94 / 40 20 20 10 CHILDRESS 52 75 61 88 / 60 10 20 10 ASPERMONT 58 82 63 90 / 60 20 20 10 .LBB...NONE.
Hazardous weather outlook, Jun 7, 5:25 PM CDT, 7 hours 18 minutes before
TXZ021>044-080000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 525 PM CDT SAT JUN 7 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH PLAINS AND ROLLING PLAINS THIS EVENING. STRAIGHT LINE WINDS AROUND 60 MPH AND DIME-SIZED HAIL WILL BE POSSIBLE...MAINLY SOUTH AND EAST OF LUBBOCK. AN UNUSUALLY STRONG COLD FRONT WAS LOCATED FROM CHILDRESS TO FLOYDADA TO NEAR LITTLEFIELD LATE SATURDAY AFTERNOON. THE FRONT WILL MOVE SOUTH DURING THE EVENING. A WARM...MOIST AND UNSTABLE ATMOSPHERE ALONG AND SOUTH OF THE FRONT MAY ALLOW STRONG TO SEVERE THUNDERSTORMS TO FORM DURING THE EVENING. ENERGY FROM AN AREA OF LOW PRESSURE OVER THE ROCKY MOUNTAINS SHOULD ARRIVE IN THE REGION LATER THIS EVENING...FURTHER INCREASING THE CHANCE FOR STORMS. THE MAIN THREAT FROM THESE STORMS WILL BE STRAIGHT LINE WINDS AROUND 60 MPH AND DIME-SIZED HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER PARTS OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN PANHANDLE LATE SUNDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME MARGINALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...MAINLY IN AREAS SOUTH AND EAST OF LUBBOCK.
In the hours before
Special weather statement, Jun 7, 7:15 PM CDT, 5 hours 28 minutes before
TXZ037-038-041>044-080600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 715 PM CDT SAT JUN 7 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 486 UNTIL 100 AM CDT SUNDAY MORNING FOR THE FOLLOWING COUNTIES: IN TEXAS THIS WATCH INCLUDES 6 COUNTIES... DICKENS...GARZA...KENT...KING...LYNN AND STONEWALL THIS INCLUDES THE CITIES OF DICKENS...GUTHRIE...JAYTON...POST AND TAHOKA.
Special weather statement, Jun 7, 8:45 PM CDT, 3 hours 58 minutes before
TXZ037-038-041>044-080215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 845 PM CDT SAT JUN 7 2003 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED A PORTION OF SEVERE THUNDERSTORM WATCH 486. THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH: IN TEXAS THIS WATCH INCLUDES 3 COUNTIES... DICKENS...GARZA...LYNN THIS INCLUDES THE CITIES OF DICKENS...POST AND TAHOKA. SEVERE THUNDERSTORM WATCH 486 REMAINS VALID UNTIL 100 AM CDT SUNDAY MORNING FOR THE FOLLOWING COUNTIES: IN TEXAS THIS WATCH INCLUDES 3 COUNTIES... KENT...KING...STONEWALL THIS INCLUDES THE CITIES OF GUTHRIE AND JAYTON.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:03 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 42 min |
| Jun 8, 1:19 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.